Markov processes and Ramsey theory for trees

Hillel Furstenberg, Benjamin Weiss

Research output: Contribution to journalArticlepeer-review

22 Scopus citations

Abstract

We consider analogues of van der Waerden's theorem and Szemerédi's theorem, where arithmetic progressions are replaced by binary trees with a fixed distance between successive vertices. The proofs are based on some novel recurrence properties for Markov processes.

Original languageEnglish
Pages (from-to)547-563
Number of pages17
JournalCombinatorics Probability and Computing
Volume12
Issue number5-6 SPEC. ISS.
DOIs
StatePublished - Sep 2003
Externally publishedYes

Fingerprint

Dive into the research topics of 'Markov processes and Ramsey theory for trees'. Together they form a unique fingerprint.

Cite this